Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 25, NWS Wichita, KS

June 9, 2005Butler County, Marion County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 9, 2005, 5:26 AM CDT for Butler County, Marion County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2005, 5:26 AM CDT (10:26 UTC)
Expired
Jun 9, 2005, 11:30 AM CDT
In force
6 hr
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Butler County, KS, Marion County, KS

The radar

The Wichita radar (KICT), 56 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 10.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4205 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 091028
FFWICT
KSC015-115-091630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
526 AM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWEST BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN MARION COUNTY IN CENTRAL KANSAS.

* UNTIL 1130 AM CDT.

* AT 420 AM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT FLASH FLOODING 
WAS OCCURRING IN NORTHERN BUTLER COUNTY. THE WORST FLOODING WAS 
OCCURRING NORTH AND EAST OF THE TOWN OF WHITEWATER. IN 
ADDITION...FLASH FLOODING WAS LIKELY OCCURRING SOUTHERN MARION 
COUNTY NEAR AND SOUTH OF THE TOWN OF PEABODY. 

ALTHOUGH THE HEAVY RAINFALL HAD MOVED OUT OF THE WARNED 
AREA...EXCESSIVE RUNOFF IS EXPECTED TO CONTINUE THIS MORNING. 
DOPPLER RADAR ESTIMATED THAT 6 TO 12 INCHES OF RAINFALL HAD OCCURRED 
SINCE EARLY WEDNESDAY EVENING IN SOUTHERN MARION AND NORTHWEST 
BUTLER COUNTIES.  

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3790 9715 3793 9684 3824 9683 3820 9715

$$

JMC
1 follow-up statement
000 
WGUS73 KICT 091621
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1115 AM CDT THU JUN 9 2005

KSC015-115-091625-
MARION KS-BUTLER KS-
1115 AM CDT THU JUN 9 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BUTLER AND MARION 
COUNTIES HAS BEEN CANCELLED AND WILL SOON BE REPLACED WITH A FLOOD 
WARNING...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLASH FLOOD THREAT. SINCE THE IMMEDIATE RISK TO 
LIFE AND PROPERTY IS DECREASING THE FLASH FLOOD WARNING WILL BE 
CANCELLED. HOWEVER WATER IS STILL LIKELY OVER A FEW ROADS OVER THE 
AREA AND THUS A FLOOD WARNING WILL REPLACE THE FLASH FLOOD WARNING. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3790 9715 3793 9684 3824 9683 3820 9715

$$

LAWSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:09 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 9, 4:09 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
409 AM CDT THU JUN 9 2005

.DISCUSSION...

A BUMPY RIDE COULD CONTINUE FOR KANSAS UNTIL THIS WEATHER PATTERN
FINALLY BREAKS DOWN. MAJOR FLOODING IS OCCURRING IN SOME AREAS AND
COULD BECOME AGGRAVATED FROM A SERIES OF SYSTEMS SLATED TO MOVE
ACROSS THE STATE THROUGH EARLY NEXT WEEK.

TDY-TONIGHT
NAM MODEL WAS THE ONLY MODEL HANDLING THE ON-GOING CONVECTION EARLY
THIS MORNING WITH ANY SUCCESS, THEREFORE WILL LEAN MORE TOWARDS THAT
SOLUTION EARLY ON. THE VERY SLOW SOUTHWARD MOVING MCS HAS ALTERED
THE JET FLOW ALOFT. THE PROFILER NETWORK SHOWS THIS NICELY, AS A
STRONG 250MB DIVERGENT REGION HAS MATERIALIZED OVER SOUTHEAST KS
DUE TO THE INTENSE LATENT HEAT RELEASE FROM THE THUNDERSTORM
COMPLEX. WILL CARRY THE FLOOD WATCH THROUGH THE MORNING TIME FRAME
AND EXPAND IT BIT MORE TO COVER CURRENT AREAS OF HEAVY RAIN. THE
ACTIVITY SHOULD GRADUALLY DIMINISH DURING THE MORNING HRS THE
SYNOPTIC FRONT WILL GRADUALLY SHIFT NORTH TODAY WITH A OUTFLOW
BOUNDARY PUSHING SOUTH INTO OKLAHOMA FROM THE OVERNIGHT ACTIVITY.
STORMS MIGHT HAVE A HARDER TIME REDEVELOPING OVER THE AREA TODAY
SINCE THE ATMOSPHERE HAS BEEN WORKED OVER. MOST LIKELY AREA FOR STORM
REDEVELOPMENT THIS AFTERNOON WOULD BE ALONG THE SYNOPTIC FRONT NORTH
OF CENTRAL KS, HOWEVER ANY LINGERING BOUNDARY LEFT OVER THE AREA
WITH AMPLE HEATING AND CONVERGENCE COULD SPARK OFF SOME ACTIVITY. IF
STORMS CAN GO EXPECTED SHEAR PROFILES SHOW MULTI-CELL ORGANIZATION.

MODELS SHOW MOISTURE TRANSPORT MAXIMIZING IN WESTERN CENTRAL KS LATE
TONIGHT ALONG THE FRONTAL BOUNDARY. CENTRAL KS WILL HAVE THE BEST
CHANCE TO BE AFFECTED BY THIS ACTIVITY.

FRI-SAT
WATER VAPOR IMAGERY SHOWS THE NEXT SYSTEM CURRENTLY DIVING SOUTH
ACROSS CALIFORNIA. THIS SYSTEM WILL BE OUR NEXT WEATHER MAKER FOR
FRIDAY INTO EARLY SATURDAY MORNING. SEVERE STORMS AND HEAVY RAINFALL
WILL BE POSSIBLE ONCE AGAIN ON FRIDAY, THUS SETTING THE STAGE FOR
ANOTHER ACTIVE DAY. TRAINING OF THUNDERSTORMS COULD OCCUR FRIDAY
NIGHT AS MODELS SHOW A BACK BUILDING UPPER JET FOR FRIDAY NIGHT. A
MESO LOW APPEARS TO DEVELOP AND MOVE NORTHEAST ALONG THE FRONTAL
BOUNDARY. A FLOOD WATCH COULD VERY WELL BE HOISTED BY LATER SHIFTS.
WILL MENTION HEAVY RAINFALL POTENTIAL FOR FRIDAY NIGHT THROUGH
SATURDAY MORNING, AS ISENTROPIC LIFT IS MAXIMIZED DURING THIS TIME
FRAME. COULD SEE A LULL IN THE ACTIVITY SOMETIME SATURDAY AFTERNOON
INTO SATURDAY NIGHT, HOWEVER WITH THE FRONTAL BOUNDARY STILL IN THE
AREA CANT RULE OUT RENEWED CONVECTION WITH DAYTIME HEATING.

EXTENDED: SUN-WED
THE ACTIVE WEATHER PATTERN SHOWS NO SIGN OF SLOWING DOWN UNTIL EARLY
NEXT WEEK, WITH ADDITIONAL RAINFALL POSSIBLE THROUGH MONDAY ACROSS
ALREADY SATURATED SOILS. SEVERE WEATHER COULD AFFECT MUCH OF THE
REGION AGAIN ON SUNDAY AS ANOTHER STRONG SHORT WAVE EJECTS OUT INTO
THE PLAINS. WE HAVE EXTENDED PRECIP CHANCES INTO MONDAY AS LATEST
ECM MODEL TRENDS HAS BEEN TO SLOW THINGS DOWN AND CUT SYSTEM OFF
OVER THE CENTRAL PLAINS. COULD EVEN SEE LATER SHIFTS EXTENDED RAIN
CHANCES INTO TUESDAY IF ECM SOLUTION VERIFIES WITH ITS CUTOFF
SOLUTION. STAY TUNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    87  71  88  67 /  70  20  30  70
HUTCHINSON      87  69  87  66 /  70  30  40  70
NEWTON          87  70  88  67 /  70  30  30  70
ELDORADO        87  71  87  68 /  70  20  30  60
WINFIELD-KWLD   87  73  90  68 /  70  20  30  50
RUSSELL         92  66  85  63 /  30  50  50  70
GREAT BEND      92  67  86  64 /  40  50  50  70
SALINA          92  70  87  66 /  30  40  40  70
MCPHERSON       87  69  87  66 /  40  30  40  70
COFFEYVILLE     86  73  86  68 /  70  20  20  40
CHANUTE         86  71  85  69 /  70  20  20  40
IOLA            86  70  85  68 /  70  20  20  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH IN EFFECT FROM 6 AM UNTIL NOON CDT THURSDAY FOR THE
FOLLOWING ZONES...ALLEN...BUTLER...CHASE...CHAUTAUQUA...COWLEY...
ELK...GREENWOOD...HARPER...HARVEY...KINGMAN...LABETTE...MARION...
MCPHERSON...MONTGOMERY...NEOSHO...RENO...RICE...SALINE...
SEDGWICK...SUMNER...WILSON...AND WOODSON.

&&

JAKUB
Hazardous weather outlook, Jun 8, 3:42 PM CDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT WED JUN 8 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-091200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
342 PM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER PORTIONS OF
THE FLINT HILLS AND SOUTHEAST KANSAS, MAINLY EAST OF A MARION TO
WICHITA TO WELLINGTON LINE. ANY STORM THAT DEVELOPS IN THIS AREA WILL
HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL AND DAMAGING DOWNBURST
WINDS. STORMS THAT ARE ABLE TO TRACK ALONG A SURFACE BOUNDARY WILL
ALSO HAVE THE POTENTIAL TO PRODUCE A BRIEF TORNADO. SINCE SOIL
MOISTURE IS HIGH AND GROUNDS NEARLY SATURATED FROM PREVIOUS RAINS,
LOCATIONS THAT EXPERIENCE A STORM CAN ALSO LOOK FOR SOME LOCALIZED
FLOODING.

STORMS MAY LINGER OVER SOUTHEAST KANSAS TONIGHT, WITH ADDITIONAL
THUNDERSTORMS POSSIBLY DEVELOPING NORTH OVER PORTIONS OF CENTRAL
KANSAS. THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH,
THE THREAT FOR HEAVY RAINFALL WILL CONTINUE THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN LOOKS TO BE IN STORE FOR THE ENTIRE REGION
THURSDAY THROUGH THE WEEKEND. RICH GULF MOISTURE WILL REMAIN OVER
THE AREA, AS A NEARLY STATIONARY FRONT POSITIONS ITSELF ACROSS
KANSAS DURING THIS PERIOD. DAILY THUNDERSTORM ACTIVITY WILL MAINLY
OCCUR FROM THE LATE AFTERNOON INTO THE OVERNIGHT TIME FRAME. SEVERE
WEATHER CHANCES WILL BE POSSIBLE JUST ABOUT EVERY DAY. HEAVY
RAINFALL CAUSING FLOODING ISSUES ACROSS CENTRAL AND SOUTHEAST KANSAS
COULD BECOME THE GREATER HAZARD, ESPECIALLY FRIDAY EVENING INTO
EARLY SATURDAY MORNING. PLEASE STAY TUNED FOR ADDITIONAL UPDATES AND
FUTURE OUTLOOKS ON THIS ACTIVE WEATHER SCENARIO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS ANTICIPATED THIS EVENING ACROSS
PORTIONS OF THE FLINT HILLS AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

KED/CJ/LAWSON

In the hours before

Local storm report, Jun 9, 3:19 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
319 AM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     FLASH FLOOD      3 S HUTCHINSON          38.02N 97.91W
06/09/2005                   RENO               KS   EMERGENCY MNGR

            K-17 AND RED ROCK ROAD WATER REPORTED OVER THE ROAD.

&&

BRW
Special weather statement, Jun 9, 3:39 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
339 AM CDT THU JUN 9 2005

KSZ048>051-090930-
ELLSWORTH-MCPHERSON-RICE-SALINE-
339 AM CDT THU JUN 9 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH...MCPHERSON...RICE AND SALINE
COUNTIES...

AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LITTLE RIVER...OR 19 MILES WEST OF
MCPHERSON...AND MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jun 9, 4:32 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
432 AM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     HAIL             MARQUETTE               38.55N 97.83W
06/09/2005  0.88 INCH        MCPHERSON          KS   TRAINED SPOTTER

            DIME TO NICKLE SIZE HAIL

&&

CDB
Special weather statement, Jun 9, 4:35 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
435 AM CDT THU JUN 9 2005

KSZ049-051-091030-
MCPHERSON-SALINE-
435 AM CDT THU JUN 9 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON AND SALINE COUNTIES...

AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARQUETTE...OR 18 MILES NORTHWEST OF
MCPHERSON...AND MOVING NORTHEAST AT 20 MPH.

THE TOWNS OF SMOLAN...BROOKVILLE...ASSARIA...BRIDGEPORT...AND SALINA
ARE IN THE PATH OF THIS STORM.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 40 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jun 9, 5:00 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
500 AM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     NON-TSTM WND GST BENTLEY                 37.89N 97.52W
06/08/2005  60 MPH           SEDGWICK           KS   EMERGENCY MNGR

            REPORTED AT 109TH STREET NORTH AND 151 STREET WEST.

0948 PM     NON-TSTM WND GST BENTLEY                 37.89N 97.52W
06/08/2005  60 MPH           SEDGWICK           KS   EMERGENCY MNGR

            REPORTED AT 109TH STREET NORTH AND 151 STREET WEST.

0948 PM     TSTM WND GST     BENTLEY                 37.89N 97.52W
06/08/2005  60 MPH           SEDGWICK           KS   EMERGENCY MNGR

            REPORTED AT 109TH STREET NORTH AND 151TH STREET WEST.

0953 PM     FLASH FLOOD      PEABODY                 38.17N 97.11W
06/08/2005                   MARION             KS   EMERGENCY MNGR

            WATER REPORTED OVER THE ROAD IN THE TOWN OF PEABODY.

0957 PM     HAIL             3 S MOUNT HOPE          37.83N 97.66W
06/08/2005  1.50 INCH        SEDGWICK           KS   LAW ENFORCEMENT

1002 PM     HAIL             5 S MOUNT HOPE          37.80N 97.66W
06/08/2005  1.75 INCH        SEDGWICK           KS   AMATEUR RADIO

            GOLF BALL HAIL COVERING THE ROAD.

1002 PM     HAIL             1 N NEWTON              37.58N 95.93W
06/08/2005  1.00 INCH        WILSON             KS   PUBLIC

1012 PM     HAIL             3 S MOUNT HOPE          37.83N 97.66W
06/08/2005  1.50 INCH        SEDGWICK           KS   AMATEUR RADIO

1014 PM     HAIL             SEDGWICK                37.92N 97.43W
06/08/2005  1.00 INCH        HARVEY             KS   AMATEUR RADIO

1014 PM     FLASH FLOOD      NEWTON                  38.04N 97.34W
06/08/2005                   HARVEY             KS   AMATEUR RADIO

            STREET FLOODING REPORTED MOST LOCATIONS OF THE CITY OF
            NEWTON.

1014 PM     FLASH FLOOD      5 E NEWTON              38.04N 97.25W
06/08/2005                   HARVEY             KS   AMATEUR RADIO

            FLOODING REPORTED ALONG 1ST STREET.

1021 PM     HAIL             7 SE NEWTON             37.97N 97.25W
06/08/2005  1.00 INCH        HARVEY             KS   AMATEUR RADIO

1023 PM     HAIL             WICHITA                 37.69N 97.34W
06/08/2005  1.75 INCH        SEDGWICK           KS   BROADCAST MEDIA

            KFDI RADIO REPORTED GOLF BALL HAIL AT K-96 AND 215 STREET
            WEST.

1029 PM     FLASH FLOOD      2 E ELBING              38.05N 97.09W
06/08/2005                   BUTLER             KS   AMATEUR RADIO

            WATER OVER THE ROADS AT 150TH. TREE TRUNKS OVER BRIDGE.

1040 PM     FLASH FLOOD      1 S PEABODY             38.15N 97.11W
06/08/2005                   MARION             KS   LAW ENFORCEMENT

            WATER OVER THE ROAD.

1043 PM     HAIL             3 N WICHITA             37.73N 97.34W
06/08/2005  1.00 INCH        SEDGWICK           KS   BROADCAST MEDIA

            K-96 AND 215TH STREET. REPORTED FROM KFDI.

1043 PM     HAIL             4 NW WICHITA            37.73N 97.39W
06/08/2005  1.50 INCH        SEDGWICK           KS   BROADCAST MEDIA

            REPORTED BY KFDI RADIO

1052 PM     HAIL             BENTLEY                 37.89N 97.52W
06/08/2005  0.75 INCH        SEDGWICK           KS   TRAINED SPOTTER

1059 PM     HAIL             COLWICH                 37.78N 97.54W
06/08/2005  1.00 INCH        SEDGWICK           KS   AMATEUR RADIO

1104 PM     FLASH FLOOD      2 E MOUNT HOPE          37.87N 97.63W
06/08/2005                   SEDGWICK           KS   EMERGENCY MNGR

            WATER REPORTED OVER THE ROAD AT 247ST WEST AND 101ST
            NORTH.

1111 PM     HAIL             4 SW HAVEN              37.85N 97.83W
06/08/2005  1.00 INCH        RENO               KS   TRAINED SPOTTER

            ALSO VERY RAIN.

1118 PM     HAIL             4 E PRETTY PRAIRIE      37.78N 97.95W
06/08/2005  0.88 INCH        RENO               KS   EMERGENCY MNGR

1127 PM     FLASH FLOOD      2 NE ELBING             38.07N 97.10W
06/08/2005                   BUTLER             KS   EMERGENCY MNGR

            FLOODING REPORTED AT 150TH STREET ALONG HENRY CREEK. ROAD
            IS CLOSED AT THAT POINT. MAJOR AMOUNT OF WATER BEING
            REPORTED FLOWING OVER BRIDGE.

1132 PM     HAIL             3 SW HAVEN              37.87N 97.82W
06/08/2005  1.00 INCH        RENO               KS   TRAINED SPOTTER

            HAIL MAY BE LARGER BUT NOT SURE.

1136 PM     HAIL             6 E SEDGWICK            37.92N 97.32W
06/08/2005  1.50 INCH        HARVEY             KS   AMATEUR RADIO

            ON THE COUNTY LINE.

1138 PM     HAIL             PRETTY PRAIRIE          37.78N 98.02W
06/08/2005  0.88 INCH        RENO               KS   PUBLIC

1138 PM     TSTM WND GST     2 W MOUNT HOPE          37.87N 97.70W
06/08/2005  60 MPH           SEDGWICK           KS   AMATEUR RADIO

            ALSO DIME SIZE HAIL COVERING THE ROAD

1142 PM     FLASH FLOOD      BENTLEY                 37.89N 97.52W
06/08/2005                   SEDGWICK           KS   LAW ENFORCEMENT

            WATER OVER THE ROADS.

1148 PM     FLASH FLOOD      COTTONWOOD FALLS        38.37N 96.54W
06/08/2005                   CHASE              KS   LAW ENFORCEMENT

            HWY 177 NEAR COTTONWOOD FALLS ROAD CLOSED.

1148 PM     HAIL             7 SE HUTCHINSON         37.99N 97.83W
06/08/2005  1.00 INCH        RENO               KS   TRAINED SPOTTER

1206 AM     HAIL             PRETTY PRAIRIE          37.78N 98.02W
06/09/2005  1.00 INCH        RENO               KS   EMERGENCY MNGR

1208 AM     FLASH FLOOD      NEWTON                  38.04N 97.34W
06/09/2005                   HARVEY             KS   LAW ENFORCEMENT

            SIGNIFICANT FLOODING REPORTED IN ALL LOCATIONS OF THE
            CITY OF NEWTON. MOST ROADS ARE CLOSED IN AND OUT OF THE
            CITY. LAW ENFORCEMENT STARTING SOME EVACUATIONS.

1209 AM     FLASH FLOOD      MOUNT HOPE              37.87N 97.66W
06/09/2005                   SEDGWICK           KS   LAW ENFORCEMENT

            WATER REPORTED OVER THE ROAD AT 295TH STREET WEST AND
            85TH STREET NORTH TO 101ST NORTH.

1210 AM     HAIL             PARK CITY               37.80N 97.32W
06/09/2005  0.75 INCH        SEDGWICK           KS   TRAINED SPOTTER

1214 AM     FLASH FLOOD      SEDGWICK                37.92N 97.43W
06/09/2005                   HARVEY             KS   LAW ENFORCEMENT

            SANDBAGGING COUNTY MAINTAINCE BUILDING.

1241 AM     FLASH FLOOD      4 S HAVEN               37.84N 97.78W
06/09/2005                   RENO               KS   LAW ENFORCEMENT

            WATER REPORTED OVER THE ROAD.

1249 AM     FLASH FLOOD      EL DORADO               37.82N 96.86W
06/09/2005                   BUTLER             KS   EMERGENCY MNGR

            SEVERAL ROADS HAVE BEEN CLOSED DUE TO WATER OVER THE
            ROAD.

0135 AM     FLASH FLOOD      1 S SEDGWICK            37.90N 97.43W
06/09/2005                   SEDGWICK           KS   AMATEUR RADIO

            A FOOT OF WATER WAS REPORTED FLOWING OVER RIDGE ROAD JUST
            SOUTH OF SEDGWICK.

0136 AM     HAIL             ARLINGTON               37.90N 98.18W
06/09/2005  0.88 INCH        RENO               KS   EMERGENCY MNGR

0159 AM     FLASH FLOOD      6 S NEWTON              37.96N 97.34W
06/09/2005                   HARVEY             KS   EMERGENCY MNGR

            ON INTERSTATE 1-35 JUST NORTH OF THE REST AREA A CAR WAS
            WASHED OFF THE ROAD AT JESTER CREEK. EMERGANCY UNITS ARE
            AT THE LOCATION NOW.

0210 AM     FLASH FLOOD      6 SE NEWTON             37.98N 97.26W
06/09/2005                   HARVEY             KS   EMERGENCY MNGR

            ON K-196 A FAMILY WAS REPORTED BEING RESCUED FROM THERE
            ROOF.

0210 AM     FLASH FLOOD      SEDGWICK                37.92N 97.43W
06/09/2005                   HARVEY             KS   EMERGENCY MNGR

            THE CITY HAS NO PASSABLE ROADS IN OR OUT OF THE CITY.

0219 AM     FLASH FLOOD      6 S NEWTON              37.96N 97.34W
06/09/2005                   HARVEY             KS   EMERGENCY MNGR

            INTERSTATE 1-35 IS CLOSED AT EXIT 25. DUE TO FLOODING AND
            A WATER RESCUE IN PROGRESS.

0234 AM     TSTM WND GST     5 WNW NEWTON            38.08N 97.43W
06/09/2005  50 MPH           HARVEY             KS   TRAINED SPOTTER

0241 AM     FLASH FLOOD      4 N WHITEWATER          38.02N 97.15W
06/09/2005                   BUTLER             KS   EMERGENCY MNGR

            WATER RESCUE TEAM IS ASSESTING 2 RESIDENTS FROM THERE
            HOMES WHICH ARE IN A FLOOD AREA. NW 110TH AND MEADOWLARK
            ROAD.

0317 AM     FLASH FLOOD      HUTCHINSON              38.07N 97.91W
06/09/2005                   RENO               KS   EMERGENCY MNGR

            18TH AND ADAMS STREET UNDER 8 INCHES OF WATER.

0317 AM     FLASH FLOOD      3 S HUTCHINSON          38.02N 97.91W
06/09/2005                   RENO               KS   EMERGENCY MNGR

            K-17 AND RED ROCK ROAD WATER REPORTED OVER THE ROAD.

0429 AM     HAIL             MARQUETTE               38.55N 97.83W
06/09/2005  0.88 INCH        MCPHERSON          KS   TRAINED SPOTTER

            DIME TO NICKLE SIZE HAIL

&&

CDB
Special weather statement, Jun 9, 5:14 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
514 AM CDT THU JUN 9 2005

KSZ049-051-052-091115-
MARION-MCPHERSON-SALINE-
514 AM CDT THU JUN 9 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MARION...MCPHERSON AND SALINE COUNTIES...

AT 513 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF LINDSBORG...OR 16 MILES NORTH OF
MCPHERSON...AND MOVING NORTHEAST AT 10 MPH.

THE TOWNS OF ROXBURY...BRIDGEPORT...ASSARIA AND GYPSUM ARE IN THE
PATH OF THIS STORM.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 45 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:22 PM CDTTornado WarningICTButler38 min
Jun 8, 7:30 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion60 min
Jun 8, 7:37 PM CDTFlash Flood WarningICTButler, Marion4 hr
Jun 8, 7:50 PM CDTSevere Thunderstorm WarningICTHarvey55 min
Jun 8, 8:12 PM CDTTornado WarningICTHarvey48 min
Jun 8, 8:25 PM CDTSevere Thunderstorm WarningICTChase65 min
Jun 8, 8:39 PM CDTSevere Thunderstorm WarningICTHarvey66 min
Jun 8, 8:48 PM CDTSevere Thunderstorm WarningICTSedgwick57 min
Jun 8, 9:00 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion60 min
Jun 8, 9:09 PM CDTFlash Flood WarningICTHarvey4 hr
Jun 8, 9:42 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick63 min
Jun 8, 9:56 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion64 min
Jun 8, 10:22 PM CDTFlash Flood WarningICTReno, Sedgwick6 hr
Jun 8, 10:40 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Reno, Sedgwick65 min
Jun 8, 11:28 PM CDTFlash Flood WarningICTButler, Marion6 hr
Jun 8, 11:40 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick65 min
Jun 8, 11:54 PM CDTFlash Flood WarningICTChase6 hr
Jun 9, 12:16 AM CDTFlash Flood WarningICTReno6 hr
Jun 9, 12:28 AM CDTFlash Flood WarningICTHarvey, Reno, Sedgwick6 hr
Jun 9, 12:43 AM CDTSevere Thunderstorm WarningICTReno59 min
Jun 9, 6:30 AM CDTFlash Flood WarningICTHarvey, Sedgwick6 hr

Nearby

Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.